Alert archive / Michigan / Gale Warnings in 2014

Gale Warning 16, NWS Gaylord, MI

October 25, 2014

NWS Gaylord, MI issued this gale warning at Oct 25, 2014, 8:41 PM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2014, 8:41 PM EDT (00:41 UTC)
Expired
Oct 26, 2014, 8:00 AM EDT
In force
11 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

012 
WHUS73 KAPX 260041
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
841 PM EDT SAT OCT 25 2014

LSZ321-322-260845-
/O.UPG.KAPX.SC.Y.0057.000000T0000Z-141026T2200Z/
/O.NEW.KAPX.GL.W.0016.141026T0041Z-141026T1200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
841 PM EDT SAT OCT 25 2014

...GALE WARNING IN EFFECT UNTIL 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT SUNDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-LMZ323-341-342-344>346-260845-
/O.CON.KAPX.SC.Y.0057.000000T0000Z-141026T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
841 PM EDT SAT OCT 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
4 follow-up statements
614 
WHUS73 KAPX 260203
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1003 PM EDT SAT OCT 25 2014

LSZ321-322-261015-
/O.CON.KAPX.GL.W.0016.000000T0000Z-141026T1200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1003 PM EDT SAT OCT 25 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-LMZ323-341-342-344>346-261015-
/O.CON.KAPX.SC.Y.0057.000000T0000Z-141026T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1003 PM EDT SAT OCT 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
862 
WHUS73 KAPX 260216
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1016 PM EDT SAT OCT 25 2014

LHZ347-261030-
/O.UPG.KAPX.SC.Y.0057.000000T0000Z-141026T2200Z/
/O.EXA.KAPX.GL.W.0016.000000T0000Z-141026T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
1016 PM EDT SAT OCT 25 2014

...GALE WARNING IN EFFECT UNTIL 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT SUNDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-261030-
/O.CON.KAPX.GL.W.0016.000000T0000Z-141026T1200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1016 PM EDT SAT OCT 25 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-346-348-349-LMZ323-341-342-344>346-261030-
/O.CON.KAPX.SC.Y.0057.000000T0000Z-141026T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1016 PM EDT SAT OCT 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
164 
WHUS73 KAPX 260634
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
234 AM EDT SUN OCT 26 2014

LHZ348-261200-
/O.UPG.KAPX.SC.Y.0057.000000T0000Z-141026T2200Z/
/O.EXA.KAPX.GL.W.0016.000000T0000Z-141026T1200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
234 AM EDT SUN OCT 26 2014

...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-261200-
/O.CON.KAPX.GL.W.0016.000000T0000Z-141026T1200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
234 AM EDT SUN OCT 26 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ347-261200-
/O.CON.KAPX.GL.W.0016.000000T0000Z-141026T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
234 AM EDT SUN OCT 26 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-346-349-LMZ323-341-342-344>346-261445-
/O.CON.KAPX.SC.Y.0057.000000T0000Z-141026T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
234 AM EDT SUN OCT 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
824 
WHUS73 KAPX 261210
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
810 AM EDT SUN OCT 26 2014

LSZ321-322-261800-
/O.EXP.KAPX.GL.W.0016.000000T0000Z-141026T1200Z/
/O.NEW.KAPX.GL.W.0017.141026T1210Z-141026T1800Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
810 AM EDT SUN OCT 26 2014

...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE
GALE WARNING IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ347-348-261800-
/O.EXP.KAPX.GL.W.0016.000000T0000Z-141026T1200Z/
/O.NEW.KAPX.GL.W.0017.141026T1210Z-141026T1800Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
810 AM EDT SUN OCT 26 2014

...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE
GALE WARNING IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-346-349-LMZ323-341-342-344>346-262015-
/O.EXT.KAPX.SC.Y.0057.000000T0000Z-141027T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
810 AM EDT SUN OCT 26 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 25, 7:42 PM EDT, 59 minutes earlier.

Area forecast discussion, Oct 25, 7:42 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
742 PM EDT SAT OCT 25 2014

.SYNOPSIS...
ISSUED AT 405 PM EDT SAT OCT 25 2014

BREEZY CONDITIONS AND PARTLY CLOUDY SKIES THIS AFTERNOON WILL
CONTINUE INTO THE OVERNIGHT HOURS. WINDS WILL SLOWLY DIMINISH ON
SUNDAY AS HIGH PRESSURE INCHES CLOSER...BUT WITH TEMPERATURES BACK
ON THE COOLER SIDE. DEVELOPING LOW PRESSURE OVER THE UPPER MIDWEST
WILL LIFT A WARM FRONT INTO MICHIGAN FOR MONDAY...FOLLOWED BY A COLD
FRONT TUESDAY...WITH THESE FEATURES PROVIDING A FEW ROUNDS OF
SHOWERS AND THUNDERSTORMS. BREEZY AND MUCH COOLER CONDITIONS WILL
MAKE A RETURN INTO MIDWEEK...ALONG WITH CHANCES FOR SOME LAKE EFFECT
RAIN SHOWERS.

&&

.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 405 PM EDT SAT OCT 25 2014

HIGH IMPACT WEATHER POTENTIAL:  NONE.

FORECAST CHALLENGES:  TEMPERATURES AND CLOUDS

TONIGHT...UPPER RIDGE AXIS WILL SLIDE SLOWLY INTO THE WESTERN LAKES
WHILE ADDITIONAL SHORTWAVE ENERGY DROPS THROUGH THE BACKSIDE OF
UPPER LOW MOVING INTO QUEBEC.  AFTER DIURNAL CU FIELDS DISSIPATE
EARLY THIS EVENING...SHORTWAVE WILL BRING INCREASED CLOUD COVER TO
PARTS OF THE AREA OVERNIGHT AS 80%+ RH IN THE H8-H7 LAYER SCRAPES
PORTIONS OF EASTERN UPPER/NORTHEAST LOWER.  WILL GENERALLY GO PARTLY
CLOUDY IN THESE AREAS...ALTHOUGH MOSTLY CLOUDY CONDITIONS POSSIBLE
FOR A TIME ESPECIALLY EASTERN UPPER.  BOUNDARY LAYER WILL REMAIN
MIXED WITH GRADIENT TIGHT ENOUGH TO KEEP NORTHWEST WINDS
OCCASIONALLY GUSTY.  WILL TREND THE FORECAST TOWARD THE WARMER SIDE
OF GUIDANCE BECAUSE OF THIS...WITH MIN TEMPERATURES GENERALLY
RANGING FROM THE UPPER 30S TO MID 40S.

.LONG TERM...(SUNDAY THROUGH SATURDAY)
ISSUED AT 405 PM EDT SAT OCT 25 2014

...MAYBE SOME SNOW AT THE END OF NEXT WEEK...

HIGH IMPACT WEATHER POTENTIAL: MAYBE IF THE RIGHT INGREDIENTS COME
TOGETHER AT THE END OF THE WEEK.

PRIMARY FORECAST CHALLENGES: RAIN SUNDAY NIGHT INTO MONDAY. SNOW
RAIN MIX IN THE LATTER PART OF THE WEEK.

OVERVIEW...PROGRESSIVE PATTERN HAS A COUPLE OF SHORTWAVE FEATURES
AND WEAKER 500 MB LOW BOOK-ENDING THE CONUS. THIS LEADS TO SOME MINOR
RIDGING OVER THE N ROCKIES/PLAINS. THE EVOLUTION OF THIS PATTERN
OVER THE WEEK WILL BE THE MAIN CONCERN AS SHORTWAVES THAT MOVE
THROUGH THE UPPER GREAT LAKES BRINGS PRECIPITATION.

(10/26)SUNDAY...THE SFC AND 500 MB RIDGE AXES MOVE FROM THE NORTHERN
PLAINS INTO THE UPPER GREAT LAKES WITH THE 500 MB RIDGE STILL TO THE
WEST OF THE FORECAST AREA BY 00Z. SO WILL HAVE DRY WEATHER. THE ONLY
ISSUE WILL BE THE MORNING WHERE THERE LOOKS TO BE SOME WEAK COLD
ADVECTION AND MOISTURE AROUND 850 MB THAT COULD PUSH SOME CLOUDS
INTO THE REGION. THEN BY 18Z, THE WARM ADVECTION LOOKS FAIRLY STRONG
WITH THE SUB 10% RH AT 850 MB MOVING INTO THE FORECAST AREA.

SUNDAY NIGHT...THE 700-500 MB MOISTURE AXIS ALONG THE WARM FRONT
MOVES INTO THE UPPER GREAT LAKES BY 06Z, WITH THE 850 MB MOISTURE
MAX BACK IN WISCONSIN. SO WILL EXPECT THAT AFTER 06Z THAT RAIN WILL
MOVE INTO THE REGION. THE MODELS HAVE LITTLE CHANGE TO WHAT THE
GOING FORECAST HAS BEEN, SO WILL CONTINUE THE CHANCE POPS OVERNIGHT,
FEEDING INTO THE LIKELY POPS BY 12Z.

(10/27)MONDAY/MONDAY NIGHT...NOT SURE ABOUT THE DRY SLOT THAT THE
00Z ECMWF HAS HAS SO BUMPED THE POPS UP IN OUR SOUTHERN COUNTIES SO
THAT THEY'RE AT LEAST CHANCE TO MATCH WITH THE SURROUNDING OFFICES.
WITH THE WARM SECTOR AND THE SFC LOW MOVING INTO THE FORECAST AREA
BY 00Z, WILL LEAVE THE THUNDERSTORMS AS THE ELEVATED CONVECTION
MOVES INTO THE REGION. THE SFC LOW MOVES THROUGH N LOWER. THE
QUESTION IS WHEN DOES THE COLD FRONT MOVE THROUGH THE FORECAST AREA.
THE GFS BEGINS TO PUSH IT INTO THE REGION BY 12Z. WITH THE DETAIL
BETWEEN THE MODELS SO CLOSE WILL LEAVE THE LIKELY RAIN SHOWERS AND
THUNDER THROUGH THE NIGHT.

(10/28)TUESDAY...COMPARED TO THE PREVIOUS RUNS OF THE GFS, THE SFC
LOW ISN'T AS WRAPPED UP AS IT WAS A FEW NIGHTS AGO. DESPITE THAT
BEING THE CASE, WILL CONTINUE WITH THE LESS DEVELOPED ECMWF AS THE
GFS, I THINK IS STILL SHOWING SOME FEEDBACK, AND PUSHING THE COLD
FRONT THROUGH TOO FAST. ALTHOUGH, TOOK THE LIKELY POPS DOWN A NOTCH
IN NE LOWER. OVERNIGHT, THE COLD AIR BEGINS TO MOVE INTO THE REGION,
SO WILL PROBABLY HAVE LE RAIN SHOWERS.

EXTENDED (WEDNESDAY THROUGH SATURDAY)...(10/29)WEDNESDAY...WITH THE
850 MB TEMPERATURES AROUND -4C ON BOTH MODELS BY 00Z, WILL CONTINUE
THE CHANCE OF RAIN IN THE NW FLOW REGIONS. (10/30)THURSDAY...NOT
SURE ABOUT THE WARM ADVECTION ON THE GFS. IF IT IS RIGHT THEN NO
SNOW MIX IN THE HIGHER ELEVATIONS. WILL LEAVE THE MIX FOR NOW AS THE
GFS OVERNIGHT STARTS TO COLD ADVECT BRINGING A MIX OVERNIGHT, MAYBE
EVEN ALL SNOW IN THE HIGHER ELEVATION. (10/31)FRIDAY...LOOKS LIKE IT
WOULD CONTINUE TO BE A MIX INLAND, WITH THE RAIN NEAR THE LAKES AS
WE WARM ONLY TO AROUND 40 IN THE FORECAST AREA. IF THE GFS IS  RIGHT
THEN LAKE EFFECT SNOW SHOWERS WILL BE POSSIBLE THROUGH THE NIGHT.
HOWEVER, THE ECMWF IS VERY DRY SO WILL KEEP IT A LOW CHANCE.
(11/1)SATURDAY...THE GFS BEGINS TO WARM UP ENOUGH AND PUSH THE
MOISTURE OUT THAT IT HAS CAUGHT UP TO THE ECMWF SO WILL KEEP THE
REGION DRY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 742 PM EDT SAT OCT 25 2014

VFR.

HIGH PRESSURE WILL MOVE ESE FROM THE NORTHERN PLAINS...REACHING
THE OHIO VALLEY BY LATE SUNDAY. AIRMASS AHEAD OF THE HIGH REMAINS
RATHER DRY. APN AND PERHAPS PLN WILL SEE SOME PERIODS OF STRATO-
CU...STARTING OUT IN THE 5-6K FT RANGE...LOWERING TO 3-4K FT BY
SUNDAY MORNING. EXPECT THINGS TO REMAIN VFR. NOT MUCH IN THE WAY
OF CLOUD COVER OTHERWISE.

SOMEWHAT BLUSTERY W TO NW WINDS CONTINUE...THOUGH NOT SO MUCH AS
DURING THE DAY SATURDAY.

&&

.MARINE...
ISSUED AT 405 PM EDT SAT OCT 25 2014

...HIGH END SMALL CRAFT GUSTS INTO SUNDAY MORNING...

HIGH END SMALL CRAFT ADVISORY GUSTS WILL CONTINUE INTO SUNDAY
MORNING...WITH A FEW LOW END GALE GUSTS POSSIBLE AROUND WHITEFISH
POINT AND IN NORTHEAST LOWER FROM THE STRAITS TO PRESQUE ISLE LIGHT.
THE GRADIENT WILL SLOWLY RELAX ON SUNDAY AND WINDS SHOULD GRADUALLY
WEAKEN BY LATER IN THE DAY.  THE PRESSURE GRADIENT WILL TIGHTEN ONCE
AGAIN EARLY NEXT WEEK WITH THE APPROACH OF ANOTHER STORM SYSTEM.
THIS WILL LIKELY RESULT IN ADDITIONAL MARINE HEADLINES ALONG WITH
INCREASING RAIN CHANCES.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR LMZ323-341-342-
     344>346.
LS...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR LSZ321-322.

&&

SYNOPSIS...MG
SHORT TERM...JK
LONG TERM...JL
AVIATION...JZ
MARINE...JK
Hazardous weather outlook, Oct 25, 8:41 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
841 PM EDT SAT OCT 25 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
270000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
841 PM EDT SAT OCT 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

GALE FORCE WIND GUSTS WILL OCCUR ON WHITEFISH BAY AND THE UPPER ST
MARYS RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JZ

In the hours before

Local storm report, Oct 25, 3:08 PM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
308 PM EDT SAT OCT 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     NON-TSTM WND GST 2 S WEST BRANCH         44.25N 84.23W
10/25/2014  M39 MPH          OGEMAW             MI   MESONET

            PEAK GUST SO FAR TODAY AT MESONET STATION 2
            SSE WEST BRANCH /MC023/

0248 PM     NON-TSTM WND GST 4 WSW BOYNE CITY        45.17N 85.04W
10/25/2014  M39 MPH          CHARLEVOIX         MI   MESONET

            PEAK GUST SO FAR TODAY AT MESONET STATION 4
            W BOYNE CITY /CW8247/

&&

MG
Local storm report, Oct 25, 5:03 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
503 PM EDT SAT OCT 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     NON-TSTM WND GST 5 NNW PRESQUE ISLE      45.37N 83.50W
10/25/2014  M40 MPH          LHZ347             MI   MESONET

            PEAK GUST SO FAR TODAY AT MESONET STATION 4
            NNW PRESQUE ISLE /PRIM4/

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Oct 25, 5:05 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
505 PM EDT SAT OCT 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     NON-TSTM WND GST 3 NNW MUNUSCONG         46.28N 84.21W
10/25/2014  M39 MPH          LSZ322             MI   MESONET

            PEAK GUST SO FAR TODAY AT MESONET STATION 2
            NNW MUNUSCONG /WNEM4/

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Oct 25, 6:35 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
635 PM EDT SAT OCT 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     NON-TSTM WND GST 4 NNW BAY MILLS         46.48N 84.63W
10/25/2014  M42 MPH          CHIPPEWA           MI   MESONET

            PEAK GUST SO FAR TODAY AT MESONET STATION 4
            NW BAY MILLS /PTIM4/

&&

MG

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 8:10 AM EDTGale WarningAPX4 hr

Nearby

Gale Warnings in Michigan, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.